Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 161, NWS Kansas City, MO

June 17, 2015Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 17, 2015, 10:11 PM CDT for Cooper County, Missouri. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 10:11 PM CDT (03:11 UTC)
Expired
Jun 19, 2015, 1:24 AM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WGUS43 KEAX 180311
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1011 PM CDT WED JUN 17 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-190311-
/O.NEW.KEAX.FL.W.0161.150618T0311Z-150619T0624Z/
/BONM7.1.ER.150618T0230Z.150618T0600Z.150618T0624Z.UU/
1011 PM CDT WED JUN 17 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* until late Thursday night.
* At  9:30 PM Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by 
  early Thursday morning. The river will fall below flood stage early
  Thursday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.0   Wed 09 PM   16.2 early Thursday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
1 follow-up statement
401 
WGUS83 KEAX 181504
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1004 AM CDT THU JUN 18 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...Kansas...

  Lamine River near Otterville affecting Cooper County.

  Missouri River at Atchison affecting Atchison...Buchanan and Platte
  Counties.

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-181534-
/O.CAN.KEAX.FL.W.0160.000000T0000Z-150619T1128Z/
/OTTM7.2.ER.150617T1446Z.150618T0230Z.150618T1338Z.NO/
1004 AM CDT THU JUN 18 2015

The Flood Warning is cancelled for
  The Lamine River near Otterville.
* At  9:15 AM Thursday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at  8:38 AM Thursday.
* Forecast...The river will continue to fall to 11.1 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   14.2   Thu 09 AM   11.1 Friday morning
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

KSC005-MOC021-165-181534-
/O.CAN.KEAX.FL.W.0132.000000T0000Z-150619T1800Z/
/ATCK1.1.ER.150616T1841Z.150617T1302Z.150618T1034Z.NO/
1004 AM CDT THU JUN 18 2015

The Flood Warning is cancelled for
  The Missouri River at Atchison.
* At  8:44 AM Thursday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  5:34 AM Thursday.
* Forecast...The river will continue to fall to 20.5 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   21.7   Thu 09 AM   21.5 this afternoon
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

MOC053-181534-
/O.CAN.KEAX.FL.W.0161.000000T0000Z-150619T0624Z/
/BONM7.1.ER.150618T0230Z.150618T0900Z.150618T1120Z.UU/
1004 AM CDT THU JUN 18 2015

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  9:30 AM Thursday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  6:20 AM Thursday.
* Forecast...The river will continue to fall to 8.2 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   14.2   Thu 09 AM   12.1 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:52 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 17, 6:52 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 PM CDT Wed Jun 17 2015

.DISCUSSION...
Issued at 435 PM CDT WED JUN 17 2015

Still looking at wet weather for the next few days, but the good
news is (for those locally in northwest Missouri and eastern Kansas)
that much of the rain from Tropical Storm Bill will slide off to the
east through southern and eastern Missouri.

Looking at conditions across the country, water vapor imagery this
afternoon shows us the persistence of a rather flat pattern across
the Nation with a modest little shortwave trough noted moving east
through the Northern Plains as T.S. Bill moves north through Texas
into Oklahoma. Also of note is a shortwave trough exiting east out
of the Desert Southwest into Texas. Closer to home, a modest front
accompanying the trough moving through the Northern Plains is noted
draped across areas from eastern Nebraska tailing back into northwest
Kansas.

T.S. Bill... Models continue to show good agreement on the track of
T.S. Bill as it moves north, with all models showing the trough
exiting the Desert Southwest sweeping the Bill to the east across
southern Missouri, though the generally weak flow aloft wont advect
Bill east very quickly. This will likely bring a lot of rain to parts
of southern and eastern Missouri over the next 48 hours (and those
areas have already had a lot of rain!). But, for our section of
Missouri and Kansas things are not as wet as the eastward track of
the storm should result in a tight precipitation gradient across
central Missouri that looks like it will fall along our office
boundary with our neighboring office to our south (Springfield WFO).
However, while most of the rain is expect to fall to our south the
region has already had some issues with that water outside our office
boundary flowing back into our area as it heads towards the Missouri
River and other drainage basins due to the saturated ground.
Therefore, have gone ahead and issued a Flash Flood Watch for a strip
of counties along our southeastern edge of our area --Bates county MO
northeast to Cooper county MO-- as there is still a potential for
storms to drift north which will quickly result in flooding.

Front to our north...is the other area that will need a little
watching for Thursday. Currently models indicate that there should
be enough mass convergence along this modest little front to
generate some storms in this overly moist atmosphere dominating the
region. Short-range models are agreeing that some storms should
bubble up along this front early Thursday morning along the Iowa
border, with high-res model output indicated that there might be
enough of a cold pool with the storms for them to push south into
Missouri as they dissipate. Instability will be high along the front
in the morning, with models advertising MUCAPE values starting
Thursday already above 1000 J/KG, but shear will be rather modest
with 0-3KM of 10 knots and 0-6KM near 20 knots; so while organized
severe weather is not expected there will be some potential for hail
or locally gusty winds along with torrential rain.

Friday and through the weekend and into next work week...Bill will
move east through southern Missouri Friday and Friday night and in
its wake a modest ridge will expand into the Plains State. This will
do two things; Friday night and Saturday periods will have little to no
chance of rain; and hot and humid conditions will dominate this
weekend with heat index readings around 100 degrees likely Saturday
and readings still well in the 90s for Sunday. However, the rain
chances wont completely dissipate as the developing northwest flow on
the east side of the modest ridge expanding into the Plains States
may resulting some convective complexes riding the boundary Saturday
night through Sunday and again Sunday night with the potential for
storms to move southeast into northern Missouri. Precipitation
potential should then shift slowly north Monday and Monday night as
the ridge pushes more into the Plains moving the track of the
prevailing westerlies north. And, while that will give us some more
dry days, it will also likely result in more hot and humid conditions
with heat indices likely ranging through the 90s next work week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 640 PM CDT WED JUN 17 2015

As what's left of Bill continues to march into OK this evening and
eventually tracking through southern MO, the cloud cover from it
has been infiltrating the skies over the four terminals. With
plentiful tropical moisture to work with, could once again see
ceilings dropping into MVFR to IFR categories in the pre-dawn
hours on Thursday.

Some storms may be possible tomorrow afternoon in and around the
terminal areas but given the unpredictability of the details and
how they may (or may not) directly impact the terminals, have
withheld from including in this TAF issuance. Not only is it Bill
that will be monitored for possible flair-ups on the northern
edge, but also a frontal boundary currently laid out across SE
NE/SW IA that could provide a focus for convection. The bulk of
the heavier rain from Bill will remain well south of the
terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH from 1 AM CDT Thursday through Friday evening
     FOR MOZ045-046-053-054.

&&

DISCUSSION...Cutter
AVIATION...lg
Hazardous weather outlook, Jun 17, 4:56 AM CDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 AM CDT WED JUN 17 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
456 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS EXPECTED TODAY. SEVERE WEATHER IS NOT
 ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 HEAVY RAIN ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM BILL WILL
 AFFECT AREAS JUST SOUTH OF THE FORECAST AREA THROUGH FRIDAY
 MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:54 PM CDTHeat AdvisoryEAXBates, Buchanan, Cass, Clay, Clinton, Jackson and 4 more52 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.